Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fibered knots through $ T$-surgery


Author: Wilbur Whitten
Journal: Proc. Amer. Math. Soc. 34 (1972), 293-298
MSC: Primary 55A25
DOI: https://doi.org/10.1090/S0002-9939-1972-0292063-4
MathSciNet review: 0292063
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Noninvertible fibered knots are constructed by a discrete surgical procedure called T-surgery on links.


References [Enhancements On Off] (What's this?)

  • [1] E. M. Brown, Unknotting in $ {M^2} \times I$, Trans. Amer. Math. Soc. 123 (1966), 480-505. MR 33 #6640. MR 0198482 (33:6640)
  • [2] R. H. Fox, Some problems in knot theory, Topology of 3-Manifolds and Related Topics (Proc. The Univ. of Georgia Inst., 1961), Prentice-Hall, Englewood Cliffs, N.J., 1962, pp. 168-176. MR 25 #3523. MR 0140100 (25:3523)
  • [3] E. R. van Kampen, On the connection between the fundamental groups of some related spaces, Amer. J. Math. 55 (1933), 261-267.
  • [4] K. Murasugi, On a certain subgroup of the group of an alternating link, Amer. J. Math. 85 (1963), 544-550. MR 28 #609. MR 0157375 (28:609)
  • [5] L. P. Neuwirth, Knot groups, Ann. of Math. Studies, no. 56, Princeton Univ. Press, Princeton, N.J., 1965. MR 31 #734. MR 0176462 (31:734)
  • [6] C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. (2) 66 (1957), 1-26. MR 19, 761. MR 0090053 (19:761a)
  • [7] H. Schubert, Knoten und Vollringe, Acta. Math. 90 (1953), 131-286. MR 17, 291. MR 0072482 (17:291d)
  • [8] Akira Tominaga, On tori, J. Sci. Hiroshima Univ. Ser. A 24 (1960), 563-572. MR 0126287 (23:A3583)
  • [9] H. F. Trotter, Non-invertible knots exist, Topology 2 (1963), 275-280. MR 28 #1618; errata, MR 30, 1203. MR 0158395 (28:1618)
  • [10] Wilbur Whitten, On prime noninvertible links, Bull. Austral. Math. Soc. 5 (1971), 127-130. MR 0295331 (45:4398)
  • [11] -, Surgically transforming links into noninvertible knots, Bull. Amer. Math. Soc. 78 (1972), 99-103. MR 0287529 (44:4733)
  • [12] -, Surgically transforming links into noninvertible knots, Amer. J. Math. (to appear). MR 0315697 (47:4246)
  • [13] H. Zieschang, Simple path systems on full pretzels, Mat. Sb. 66 (108) (1965), 230-239. MR 33 #1849. MR 0193633 (33:1849)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55A25

Retrieve articles in all journals with MSC: 55A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0292063-4
Keywords: Noninvertible fibered knots, T-surgery on links, transmute of a link
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society